×

zbMATH — the first resource for mathematics

On the number of elliptic curves with CM over large algebraic fields. (English) Zbl 1090.11036
Let \(\mathbb Q\) be the rational number field and let Gal\(({\mathbb Q})\) be its absolute Galois group. For any integer \(e\geq{1}\), let Gal\(({\mathbb Q})^{e}\) be the Cartesian power. Let \(\widetilde{\mathbb Q}\) be the algebraic closure of \(\mathbb Q\). For each \({\sigma}=(\sigma_1, \sigma_2, ..., \sigma_{n})\), let \(\widetilde{Q({\sigma})}\) be the fixed field in \(\widetilde{\mathbb Q}\) of \(\sigma_1, \sigma_2, ..., \sigma_{n}\). For each \({\sigma}\in \)Gal\(({\mathbb Q})^{e}\), we want to know the number of the elliptic curves \(E\) (up to \(C\)-isomorphism) with CM that are defined over \(\widetilde{\mathbb Q({\sigma})}\). We are also interested in knowing the number of elliptic curves \(E\) (up to \(C\)-isomorphism) with CM that are defined over \(\widetilde{\mathbb Q({\sigma})}\), and such that all \(C\)-endomorphisms of \(E\) are defined over \(\widetilde{\mathbb Q({\sigma})}\). The authors cleverly use several fundamental results from their previous work and other authors, to answer these questions. In fact, they show there is a positive integer \(e_0\) such that there are infinitely many elliptic curves \(E\) (up to \(C\)-isomorphism) with CM over \(\widetilde{\mathbb Q({\sigma})}\) if and only if \(e\leq{e_0}\). The authors specifically prove \(e_0=3\) for the first task and \(e_0=2\) for the second one.
MSC:
11G05 Elliptic curves over global fields
12E30 Field arithmetic
14H52 Elliptic curves
14K22 Complex multiplication and abelian varieties
PDF BibTeX XML Cite
Full Text: DOI Numdam EuDML
References:
[1] Borevich, Z. I.; Shafarevich, I. R., Number Theory, (1966), Academic Press · Zbl 0145.04902
[2] Fouvry, E.; Murty, M. R., On the distribution of supersingular primes, Canadian Journal of Mathematics, 48, 81-104, (1996) · Zbl 0864.11030
[3] Fried, M. D.; Jarden, M., 2nd Edition, revised and enlarged by Moshe Jarden, Field arithmetic, (2005), Springer · Zbl 1055.12003
[4] Frey, G.; Jarden, M., Approximation theory and the rank of abelian varieties over large algebraic fields, Proceedings of the London Mathematical Society, 28, 112-128, (1974) · Zbl 0275.14021
[5] Goldstein, L. J., Analytic Number Theory, (1971), Prentice-Hall, Englewood Cliffs · Zbl 0226.12001
[6] Jacobson, M.; Jarden, M., Finiteness theorems for torsion of abelian varieties over large algebraic fields, Acta Arithmetica, 98, 15-31, (2001) · Zbl 1124.14304
[7] Janusz, G. J., Algebraic Number Fields, (1973), Academic Press, New York · Zbl 0307.12001
[8] Jarden, M., Roots of unity over large algebraic fields, Mathematische Annalen, 213, 109-127, (1975) · Zbl 0278.12102
[9] Lang, S., Elliptic Functions, (1973), Addison-Wesley, Reading · Zbl 0316.14001
[10] Lagarias, J. C.; Odlyzko, A. M., Effective versions of the chebotarev density theorem, Algebraic Number Fields, 409-464, (1997), A. Fröhlich, Academic Press · Zbl 0362.12011
[11] LeVeque, W. J., Topic in Number Theory I, (1958), Addison-Wesley, Reading · Zbl 0070.03803
[12] Shimura, G., Introduction to the Arithmetic Theory of Automorphic Functions, (1971), Iwanami Shoten Publishers and Princeton University Press · Zbl 0221.10029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.